Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Had laparoscopic surgery done. Took antibiotic. Feeling fatigue and exhausted. Sign of an infection?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
Hello, I just had laparoscopic surgery. The wound in my belly button became infected and I was treated with antibiotics (this was on Friday and it is now Tuesday). Since Sunday I have been suffering from extreme fatigue - unable to get out of bed and just utterly exhausted. I cannot remember ever feeling this tired. I have not had a fever, however, I have had intermittent chills. Could this be a result of the infection? Thank you!
Posted Fri, 8 Mar 2013 in General Health
Answered by Dr. Aarti Abraham 38 minutes later
Thanks for your query.
Any kind of Infection can lead to extreme tiredness and malaise.
Also, surgery itself is a kind of trauma that could cause this,
Certain antibiotics have side effects that result in the symptoms you describe.
If you were on thyroid medication, this could be a cause.
Please take lots of rest, and plenty of fluids,
If you do not feel better within a day, consult your operating doctor to rule out any persistent infection / any other ongoing pathology.
Try taking vitamin C supplements which would aid wound healing, and make you feel better in general.
Please take care and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor